Alert archive / Washington / High Wind Watches in 2020

High Wind Watch 2, NWS Spokane, WA

October 12, 202010 counties in Washington; 6 counties in Idaho

NWS Spokane, WA issued this high wind watch at Oct 12, 2020, 2:38 AM PDT for 10 counties in Washington; 6 counties in Idaho. It took effect at Oct 13, 2020, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 12, 2020, 2:38 AM PDT (09:38 UTC)
In effect from
Oct 13, 2020, 2:00 PM PDT
Expired
Oct 13, 2020, 2:42 AM PDT
In force
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 30 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2020-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2020-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS76 KOTX 120938
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
238 AM PDT Mon Oct 12 2020

WAZ032-033-121800-
/O.NEW.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
/O.EXT.KOTX.WI.Y.0014.000000T0000Z-201012T1800Z/
Lower Garfield and Asotin Counties-Washington Palouse-
Including the cities of Clarkston, Pomeroy, Pullman, Colfax, 
Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown
238 AM PDT Mon Oct 12 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with
  gusts up to 50 mph. For the High Wind Watch, southwest winds 25
  to 35 mph with gusts 50 to 60 mph possible.

* WHERE...Lower Garfield and Asotin Counties and Washington 
  Palouse.

* WHEN...For the Wind Advisory, until 11 AM PDT this morning. 
  For the High Wind Watch, from Tuesday afternoon through 
  Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines
  Tuesday afternoon and evening. Power outages are possible.
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

IDZ003-WAZ034>036-041-044-121800-
/O.NEW.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
Idaho Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Wenatchee Area-Waterville Plateau-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, 
Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, 
Rockford, Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
and Mansfield
238 AM PDT Mon Oct 12 2020

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  possible.

* WHERE...In Washington, Moses Lake Area, Upper Columbia Basin, 
  Spokane Area, Wenatchee Area and Waterville Plateau. In Idaho, 
  Idaho Palouse.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WAZ042-121800-
/O.NEW.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
East Slopes Northern Cascades-
Including the cities of Leavenworth, Mazama, Twisp, Winthrop, 
Stehekin, and Conconully
238 AM PDT Mon Oct 12 2020

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph 
  possible.

* WHERE...East Slopes Northern Cascades in Chelan county.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines
  in the mountains of Chelan county. Power outages are possible.
  Travel could be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
4 follow-up statements
261 
WWUS76 KOTX 121750
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1050 AM PDT Mon Oct 12 2020

WAZ032-033-130200-
/O.EXP.KOTX.WI.Y.0014.000000T0000Z-201012T1800Z/
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
Lower Garfield and Asotin Counties-Washington Palouse-
Including the cities of Clarkston, Pomeroy, Pullman, Colfax, 
Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown
1050 AM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...WIND ADVISORY EXPIRES AT 11 AM PDT THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts 50 to 60 mph 
  possible.

* WHERE...Lower Garfield and Asotin Counties and Washington 
  Palouse.

* WHEN...For the Wind Advisory, expires 11 AM PDT this morning. 
  For the High Wind Watch, from Tuesday afternoon through Tuesday 
  evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

IDZ003-WAZ034>036-041-044-130200-
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
Idaho Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-
Wenatchee Area-Waterville Plateau-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, 
Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, 
Rockford, Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
and Mansfield
1050 AM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  possible.

* WHERE...In Washington, Moses Lake Area, Upper Columbia Basin, 
  Spokane Area, Wenatchee Area and Waterville Plateau. In Idaho, 
  Idaho Palouse.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WAZ042-130200-
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
East Slopes Northern Cascades-
Including the cities of Leavenworth, Mazama, Twisp, Winthrop, 
Stehekin, and Conconully
1050 AM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph 
  possible.

* WHERE...East Slopes Northern Cascades in Chelan county.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines 
  in the mountains of Chelan county. Power outages are possible. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
471 
WWUS76 KOTX 122106
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
206 PM PDT Mon Oct 12 2020

IDZ001-002-004-130515-
/O.EXA.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Kellogg, St Maries, Pinehurst, Osburn, Wallace, 
and Mullan
206 PM PDT Mon Oct 12 2020

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph 
  possible.

* WHERE...Northern Panhandle, Coeur d'Alene Area and Central 
  Panhandle Mountains.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

IDZ003-WAZ032>036-041-044-130515-
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
Idaho Palouse-Lower Garfield and Asotin Counties-
Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, 
Oakesdale, Tekoa, Uniontown, Moses Lake, Ephrata, Othello, 
Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, 
Spokane, Cheney, Davenport, Rockford, Wenatchee, Chelan, Entiat, 
Cashmere, Waterville, and Mansfield
206 PM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 mph 
  possible.

* WHERE...In Washington, Moses Lake Area, Upper Columbia Basin, 
  Spokane Area, Wenatchee Area and Waterville Plateau. In Idaho, 
  Idaho Palouse.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WAZ042-130515-
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
East Slopes Northern Cascades-
Including the cities of Leavenworth, Mazama, Twisp, Winthrop, 
Stehekin, and Conconully
206 PM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph 
  possible.

* WHERE...East Slopes Northern Cascades in Chelan county.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines 
  in the mountains of Chelan county. Power outages are possible. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
144 
WWUS76 KOTX 130443
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
943 PM PDT Mon Oct 12 2020

IDZ001>004-WAZ032>036-041-044-131330-
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lower Garfield and Asotin Counties-
Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Wenatchee Area-Waterville Plateau-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Moscow, Plummer, Potlatch, Genesee, Kellogg, St Maries, 
Pinehurst, Osburn, Wallace, Mullan, Clarkston, Pomeroy, Pullman, 
Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, 
Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, 
Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, 
Rockford, Wenatchee, Chelan, Entiat, Cashmere, Waterville, 
and Mansfield
943 PM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 50 to 60 mph 
  possible.

* WHERE...In Washington, Moses Lake Area, Upper Columbia Basin,
  Spokane Area, Washington Palouse, Wenatchee Area and Waterville
  Plateau. In Idaho, Northern Panhandle, Coeur d'Alene Area, 
  Central Panhandle Mountains and Idaho Palouse.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WAZ042-131330-
/O.CON.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
East Slopes Northern Cascades-
Including the cities of Leavenworth, Mazama, Twisp, Winthrop, 
Stehekin, and Conconully
943 PM PDT Mon Oct 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...West winds 20 to 30 mph with gusts 50 to 60 mph 
  possible.

* WHERE...East Slopes Northern Cascades.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Damaging winds could blow down trees and power lines 
  in the mountains of Chelan county. Power outages are possible. 
  Travel could be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
646 
WWUS76 KOTX 130942
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
242 AM PDT Tue Oct 13 2020

WAZ042-132300-
/O.UPG.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
/O.NEW.KOTX.HW.W.0002.201013T2100Z-201014T0600Z/
East Slopes Northern Cascades-
Including the cities of Leavenworth, Mazama, Twisp, Winthrop, 
Stehekin, and Conconully
242 AM PDT Tue Oct 13 2020

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING ABOVE 4000 FEET...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.
  Localized gusts 60 to 70 MPH possible.

* WHERE...East Slopes Northern Cascades.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines in
  the mountains mainly over wind exposed areas in the mountains.
  Power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ003-WAZ032>036-041-044-132300-
/O.UPG.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
/O.NEW.KOTX.HW.W.0002.201013T2100Z-201014T0600Z/
Idaho Palouse-Lower Garfield and Asotin Counties-
Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Wenatchee Area-Waterville Plateau-
Including the cities of Moscow, Plummer, Potlatch, Genesee, 
Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, 
Oakesdale, Tekoa, Uniontown, Moses Lake, Ephrata, Othello, 
Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, 
Spokane, Cheney, Davenport, Rockford, Wenatchee, Chelan, Entiat, 
Cashmere, Waterville, and Mansfield
242 AM PDT Tue Oct 13 2020

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts 50 to 60 MPH 
  expected. Local gusts to 65 MPH possible.

* WHERE...In Washington, Lower Garfield and Asotin Counties, 
  Washington Palouse, Moses Lake Area, Upper Columbia Basin, 
  Spokane Area, Wenatchee Area and Waterville Plateau. In Idaho, 
  Idaho Palouse.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines in
  some areas leading to power outages. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ001-002-004-132300-
/O.UPG.KOTX.HW.A.0002.201013T2100Z-201014T0600Z/
/O.NEW.KOTX.WI.Y.0015.201013T2100Z-201014T0600Z/
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Including the cities of Sandpoint, Rathdrum, Bonners Ferry, 
Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, 
Worley, Kellogg, St Maries, Pinehurst, Osburn, Wallace, 
and Mullan
242 AM PDT Tue Oct 13 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

* WHAT...Southwest winds 15 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Northern Panhandle, Coeur d'Alene Area and Central 
  Panhandle Mountains.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ026-027-WAZ037-132300-
/O.NEW.KOTX.WI.Y.0015.201013T2100Z-201014T0600Z/
Lewiston Area-Lewis and Southern Nez Perce Counties-
Northeast Mountains-
Including the cities of Lewiston, Lapwai, Peck, Culdesac, 
Gifford, Kamiah, Craigmont, Nezperce, Winchester, Colville, 
Deer Park, Chewelah, Newport, and Kettle Falls
242 AM PDT Tue Oct 13 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Washington, Northeast Mountains. In Idaho, Lewiston 
  Area and Lewis and Southern Nez Perce Counties.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind watch went out at Oct 11, 9:39 PM PDT, 4 hours 59 minutes earlier.

Area forecast discussion, Oct 11, 9:39 PM PDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
939 PM PDT Sun Oct 11 2020

.SYNOPSIS...
The unsettled weather pattern will continue with widespread rain
and mostly higher mountain snow developing by this evening and
again on Tuesday. Drier weather is expected for the middle to end
of the week along with seasonal temperatures.

&&

.DISCUSSION...
Widespread rain this evening continues to move
from west to east with a notable break in the clouds/radar
reflectivity moving through the south-central Columbia Basin this
evening. While rainfall has been mostly persistent and stratiform
in nature, some areas have seen a fairly decent amount of
rainfall, coming just a day after a good rain event on Saturday.
Many locations on the Lee side of the Cascades are recording
anywhere from 0.40 to 0.65 inches of rain in the last 6-8 hours.
Elsewhere across the Basin and northern mountains and valleys
observed rainfall ranges from 0.10 to 0.30 inches and the Idaho
Panhandle has readings within 0.10 to 0.30 as well. Some mountain
passes saw some snow beginning to fall this evening including
Stevens, Sherman, and Washington Passes.

Mostly southerly winds across south-central and eastern
Washington are beginning to increase in wind speed with gusts
15-25 mph range. One noticeable observation is the temperature at
9 PM in the Tri- Cities is 63F while here in Spokane we are
sitting at 46F. The warm front appears to be sitting drapped from
about Lake Chelan down to Pendleton, OR judging by surface
analysis. The impressive winds aloft are helping to push the
precipitation to the east rather quickly (winds at 700mb 50+ kts).
Speaking of winds aloft, forecast soundings are also hinting at
gusty winds just above the surface (within the lowest 5k FT) this
evening through mid-morning from the Lee of the Cascades through
about Coeur d'Alene. The wind advisory in effect overnight for
parts of Garfield and Asotin counties looks favorable for gusty
winds. Other areas stretching west and north towards Moses Lake
and Wenatchee may see winds increase overnight as well. Updates
made to the going forecast just to incorporate current conditions
tonight. /Dewey

&&

AVIATION...
06Z TAFs: Winds and Cigs will be a challenge over the next 12
hours. Widespread rain will taper off overnight. GEG, EAT, SFF,
COE will likely see MVFR conditions with low clouds through 15z-
18z before improving and possibly dip into IFR briefly. Winds at
LWS and PUW will be elevated through 10z-14z with gusts between
25-30 kts. Elsewhere, breezy winds will decrease by late Mon
afternoon and clouds will lift above 10k ft AGL. /Dewey

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        43  61  39  57  37  56 /  90  20  40  90  30  10
Coeur d'Alene  42  59  39  55  38  55 /  90  40  30  90  40  10
Pullman        42  58  37  57  36  54 /  90  20  40  80  40  10
Lewiston       51  67  47  64  46  61 /  80  20  40  80  40  10
Colville       36  62  31  54  29  58 /  90  20  40  90  20   0
Sandpoint      39  56  35  48  36  51 / 100  60  30  90  50  10
Kellogg        45  55  41  52  41  51 / 100  70  40  90  60  30
Moses Lake     44  66  41  61  38  62 /  40   0  50  80  10   0
Wenatchee      46  60  45  58  45  59 /  50  10  60  90  20  10
Omak           40  63  40  56  37  61 /  80  10  50  90  20   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Wind Advisory from 2 AM to 7 AM PDT Monday for Lower Garfield
     and Asotin Counties-Washington Palouse.

&&
Hazardous weather outlook, Oct 11, 5:04 AM PDT, 21 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
504 AM PDT Sun Oct 11 2020

WAZ038-042-121215-
Okanogan Highlands-East Slopes Northern Cascades-
504 AM PDT Sun Oct 11 2020

This Hazardous Weather Outlook is for portions of North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

Accumulating snow is expected along Highway 20 over Washington
Pass near the Cascade crest, and over Sherman Pass from late this
afternoon into the evening. This may lead to winter driving
conditions.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Another round of mountain snow is forecast Tuesday morning which
may again lead to winter travel over Washington and Sherman
Passes.

IDZ001>004-026-027-WAZ031>037-041-043-044-121215-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Wenatchee Area-Okanogan Valley-
Waterville Plateau-
504 AM PDT Sun Oct 11 2020

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

No hazardous weather is expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:18 PM PDTWinter Weather AdvisoryOTXFerry, Okanogan35 hr

Nearby

High Wind Watches in Washington, 2020High Wind Watches in Idaho, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.